Duncan,

I just found this website tonight, and actually seeing your posts regarding the HIV drugs is what motivated me to go ahead and register (otherwise I probably would have stayed anonymous). I'm really glad you are taking the drugs again. I stopped taking the drugs for a few years once and I got KS cancer (oportunistic infection), that was a wake up call for me. I have had 4 HIV specialist over the years, I've had this disease for a long time.

Last year I got a new doctor who is amazing, and that is making a lot of difference. Research the medicines yourself, make sure you understand the side-effects and treat them. That's a big part to dealing with all of this.

My current doctor has had amazing success with treating all of the side effects, like the unusual fat deposits and sunken faces. He does that with nutrional supplements. I've had HIV for a long time, and no one can tell by looking at me.

I also take 2 anti-depressants (because one of my medications casuses depression. And I did a lot of research regarding HIV fatigue, because it was so hard for me to get through a day. I wound up having my doctor put me on the drug Nuvigil. Nuvigil is for narcolepsy, but I found govt trials where they were using it to combat HIV and Cancer fatigue. Basically it's a speed type drug without all of the side-effects and adictive properties of amphetamine drugs.

I'm also very fortunate because the doctor I go to now is a research doctor and is involved in a lot of research for HIV. Last year he was already testing for a side effect called CAN (cardiac autonomic nueropothay) before it was even released by the FDA. This is a current issue that is just starting to come out regarding Protease Inhibitors. The FDA report that came out in Nov/09 states that it comes from a combination of two of those type of drugs. However the actual details are still in research, and I only take one of the two drugs in the FDA report and I have it. Basically if you take a Protease Inhibitor, you needed to be tested for CAN. CAN = damaged nerves that control your heartbeat and can lead to a sudden fatal heart attack. However by taking a simple heart pill for the rest of your life you can counteract that.

Duncan I want to go on tell you that my life is getting back to normal, and yours can to. The first couple of years after starting back on the meds were not fun. And it was a lot of trial and error trying to treat the side-effects. And I didn't tell you about all of them. There are still quite a few that I either have dealt with or do deal with.

As you get stronger, things get better. Stick in there!!!

With Love & Prayers my brother,

Rex